Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 51, NWS Philadelphia/Mount Holly

May 7, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at May 7, 2019, 8:24 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
May 7, 2019, 8:24 PM EDT (00:24 UTC)
Expired
May 9, 2019, 3:36 AM EDT
In force
31 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

905 
WHUS71 KPHI 080024
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
824 PM EDT Tue May 7 2019



ANZ454-455-080800-
/O.NEW.KPHI.SC.Y.0051.190508T0024Z-190508T0800Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
824 PM EDT Tue May 7 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Wednesday.

* WINDS AND SEAS...South winds around 10 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
or significant wave height above 5 feet are expected to produce 
hazardous wave conditions to small craft. Inexperienced mariners, 
especially those operating smaller vessels should avoid navigating
in these conditions.

&&

$$

SFJ
7 follow-up statements
524 
WHUS71 KPHI 080743
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
343 AM EDT Wed May 8 2019

ANZ454-455-081100-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1100Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
343 AM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 4 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
or significant wave height above 5 feet are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
756 
WHUS71 KPHI 081036
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
636 AM EDT Wed May 8 2019

ANZ454-455-081400-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1400Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
636 AM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS AND SEAS...South winds 5 kt or less. Seas 4 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
or significant wave height above 5 feet are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
717 
WHUS71 KPHI 081314
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
914 AM EDT Wed May 8 2019

ANZ453-081700-
/O.EXB.KPHI.SC.Y.0051.000000T0000Z-190508T1700Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
914 AM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 1 PM EDT this afternoon.

* WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet
  in long period swells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ454-455-081700-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T1700Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
914 AM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...Northeast winds 5 to 10 kt. Seas 3 to 5 feet in
  long period swells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
or significant wave height above 5 feet are expected to produce
hazardous wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
195 
WHUS71 KPHI 081546
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1146 AM EDT Wed May 8 2019

ANZ453>455-082000-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190508T2000Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1146 AM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...Northeast winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
196 
WHUS71 KPHI 081941
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
341 PM EDT Wed May 8 2019

ANZ453>455-090200-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190509T0200Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
341 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...East winds 10 to 15 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
627 
WHUS71 KPHI 090115
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
915 PM EDT Wed May 8 2019



ANZ453>455-091100-
/O.EXT.KPHI.SC.Y.0051.000000T0000Z-190509T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
915 PM EDT Wed May 8 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THURSDAY...

* WINDS AND SEAS...East winds around 10 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
or seas above 5 feet are expected to produce hazardous wave 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
113 
WHUS71 KPHI 090736
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
336 AM EDT Thu May 9 2019

ANZ453>455-090845-
/O.CAN.KPHI.SC.Y.0051.000000T0000Z-190509T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
336 AM EDT Thu May 9 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Seas have subsided and therefore the advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 7, 3:16 PM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 7, 3:16 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
316 PM EDT Tue May 7 2019

.SYNOPSIS...
A cold front will cross the region from the north through the
evening and overnight period. This front will likely remain over or
just south of the region through Thursday before lifting back to the
north as a warm front Thursday night as low pressure moves northeast
into Ontario. This system's cold front will then move through late
Friday into early Saturday. High pressure will briefly build in on
Saturday before another system likely impacts the area Sunday into
Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Partly to mostly sunny skies out ahead of an approaching cold
front, which lies from central New York and across northern
Pennsylvania. This front tracks approaches the region tonight,
and then sags south through the region late tonight and by
daybreak Wednesday.

Some showers are possible with its passage this evening and
late this evening, but with loss of diurnal heating, most of the
instability will be aloft. MUCAPE values will be around 500-750
J/kg early in the evening, lowering to around 200 J/kg after
midnight. There is 35-45 kt of 0-6 km Bulk Shear. Will keep
slight chance of thunderstorms in the forecast.

It will take some time for the dryer air to filter down into
the region, so there should some fog and stratus developing
after the showers end and in the pre-dawn hours.

Lows tonight will range from the 40s in the Poconos to the 50s
elsewhere.

&&

.SHORT TERM /WEDNESDAY/...
Cold front becomes stationary south of Delmarva on Wednesday.
Heights will rise as H5 ridge builds through the Ohio Valley.
However, some weak shortwaves will pass through the region.
These shortwaves will interact with the front to touch off some
showers across Delmarva, mainly in the morning.

Highs on Wednesday will be some 5-10 degrees cooler than
Tuesday, generally in the 60s to around 70.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Wednesday night through Friday...

Wednesday night through Thursday, frontal boundary remains
stalled across the Delmarva extending N/W across central PA as
high pressure sits off to the north and east and a low pressure
system advances NE towards the Great Lakes Thursday. This will
keep most of the region on the cool side of the boundary with
mostly cloudy skies, coolish temps, and the chance for a few
scattered showers...especially over eastern PA by late Thursday.
However by and large this period looks to be dry and any precip
should be on the lighter side with convection remaining to our
south and west.

For Thursday night into early Friday, front finally advances
northward through the area as a warm front as low pressure
continues moving NE into Ontario. The resulting warm advection
pattern will bring increasing chances for showers confined
mainly to eastern PA as upper level ridge crest also moves off
to the east.

More widespread showers/storms are likely by Friday afternoon
as the aformentioned system's cold front arrives from the north
and west. Still early to get too specific with the forecast but
indications are for PWATs to exceed 1.5 inches with Deep layer
shear potentially 40-50+ knots so both hydro concerns and severe
potential will have to be monitored. Ahead of the front it will
also be much warmer and more humid until the front passes very
late day or at night.

Friday night through Tuesday...

Not too much change to the overall weather pattern we've been
stuck in. Cold front eventually moves through Friday night into
early Saturday but will likely stall not too far to our south.
Still, weak high pressure still looks to build in Saturday
bringing mostly dry conditions with variable cloud cover. Still
can't rule out a few showers though, especially over the
Delmarva. Temperatures should be near average for this time of
year.

Saturday night into Sunday, conditions look to turn unsettled
and wet once again as a low pressure system develops along the
front to our south and moves northeast affecting the area
through Sunday with more rain. Indications at this point are
that impacts from this system may last through Monday as the
lagging upper level trough moves through bringing more showers
even as the surface low will be off to the east. Improvement
should follow for Tuesday.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...SHRA and a few TSRA will pass through the terminals
late this evening and tonight. Conditions start out VFR, and
there may be brief MVFR conditions with SHRA. Think TSRA will be
isolated, so will not mention in TAF at this time. MVFR CIGs
develop late tonight and into daybreak Wednesday. South winds
less than 10 kt, becoming LGT/VRB.

Wednesday...MVFR CIGs initially, then VFR by midday. NE winds
less than 10 kt, becoming E.

OUTLOOK...

Wednesday night through Thursday night...Multiple periods of
sub-VFR conditions are likely due to low stratus. Winds
generally from the E/SE around 5-10 knots or less.

Friday...Increasing chances for showers/storms with continuing
periods of Sub VFR as a cold front approaches and moves through
late day Friday. Winds generally SW 10-15 knots with gusts to 20
knots.

Friday night through Saturday...Showers storms possible into
Friday night before clearing by Saturday with conditions
becoming mainly VFR for Saturday. Winds shifting to NW around 10
knots by Saturday.

Saturday night - Sunday...Sub VFR conditions likely as next
system moves through with more rain.

&&

.MARINE...
Tonight...Seas may build close to 5 ft, and winds may gust to
20 kt. Will not issue a SCA, as 5 ft seas will not be widespread
enough to justify a SCA. Scattered showers, possibly a
thunderstorm.

Wednesday...Winds and seas below SCA criteria.

OUTLOOK...

Wednesday night through Thursday night...Mainly sub-SCA
although seas may nudge towards 5 ft late Thursday into Thursday
night with wind gusts to around 20 knots by this time as well.

Friday...SCA conditions expected with seas with seas in the
5-6ft. range and southerly winds gusting to 25 kts or more.

Saturday... SCA conditions subsiding by Saturday AM and
remaining sub SCA through the day.

&&

.TIDES/COASTAL FLOODING...
Elevated tides possibly approaching minor thresholds are
possible on the Delaware River Wednesday morning.

&&

.EQUIPMENT...
The KDIX radar is out of service until further notice due to a
hardware failure. Surrounding radars include KDOX, KOKX, KLWX,
KCCX, KBGM and TPHL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Fitzsimmons
Near Term...MPS
Short Term...MPS
Long Term...Fitzsimmons
Aviation...Fitzsimmons/MPS
Marine...Fitzsimmons/MPS
Tides/Coastal Flooding...
Equipment...
Hazardous weather outlook, May 7, 3:02 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
302 PM EDT Tue May 7 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-081915-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
302 PM EDT Tue May 7 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-081915-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
302 PM EDT Tue May 7 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, May 7, 7:45 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
745 PM EDT Tue May 7 2019

PAZ060>062-080015-
Lehigh-Northampton-Berks-
745 PM EDT Tue May 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKS...LEHIGH AND
WEST CENTRAL NORTHAMPTON COUNTIES...

At 744 PM EDT, a strong thunderstorm was located over Wanamakers, or
11 miles southeast of Tamaqua, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Allentown, Bethlehem, Emmaus, Northampton, Slatington, Bath,
Walnutport, Neffs, Wanamakers, Coffeetown, New Tripoli, Jordan
Valley, Ancient Oaks, Emerald, Schnecksville, Claussville,
Catasauqua, Coplay, Macungie and North Catasauqua.

LAT...LON 4068 7590 4069 7587 4070 7583 4076 7572
      4072 7537 4043 7555 4066 7591
TIME...MOT...LOC 2344Z 291DEG 24KT 4068 7582

PO
Special weather statement, May 7, 8:12 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
812 PM EDT Tue May 7 2019

NJZ007-009-010-PAZ060>062-103-105-106-080100-
Hunterdon-Somerset-Warren-Lower Bucks-Upper Bucks-Lehigh-Western
Montgomery-Northampton-Berks-
812 PM EDT Tue May 7 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
SOUTHWESTERN WARREN...SOUTHWESTERN SOMERSET...NORTHEASTERN BERKS...
NORTHWESTERN MONTGOMERY...SOUTHERN LEHIGH...NORTHWESTERN BUCKS AND
SOUTHEASTERN NORTHAMPTON COUNTIES...

At 811 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pleasant Valley to Lehigh University
to near Hamburg. Movement was southeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Allentown, Easton, Somerville, Somerset, Bethlehem, Bridgewater,
Middlesex, Emmaus, Bound Brook, Manville, Quakertown, Perkasie,
Byram, Wilson, Bedminster, Hellertown, Kutztown, Flemington, Hamburg
and Fleetwood.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4057 7602 4060 7601 4062 7543 4075 7501
      4059 7450 4056 7453 4052 7449 4039 7488
      4035 7569 4056 7609
TIME...MOT...LOC 0011Z 298DEG 33KT 4072 7507 4061 7540 4058 7602

PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:12 PM EDTSpecial Weather StatementPHIHunterdon, Somerset48 min
May 7, 8:51 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset24 min
May 8, 1:06 AM EDTAreal Flood AdvisoryPHICamden, Gloucester4 hr
May 7, 8:54 PM EDTSpecial Weather StatementPHIBucks, Montgomery66 min

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.